Volume 16, issue 5 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 5, 2459–3071
Issue 4, 1827–2458
Issue 3, 1253–1825
Issue 2, 621–1251
Issue 1, 1–620

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The number of strings on essential tangle decompositions of a knot can be unbounded

João Miguel Nogueira

Algebraic & Geometric Topology 16 (2016) 2535–2548
Abstract

We construct an infinite collection of knots with the property that any knot in this family has n–string essential tangle decompositions for arbitrarily high n.

Keywords
essential tangle, essential tangle decomposition, meridional essential surface
Mathematical Subject Classification 2010
Primary: 57M25, 57N10
References
Publication
Received: 16 April 2014
Revised: 28 July 2015
Accepted: 29 September 2015
Published: 7 November 2016
Authors
João Miguel Nogueira
CMUC Department of Mathematics
University of Coimbra
Apartado 3008
EC Santa Cruz
3001-501 Coimbra
Portugal